Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 25, NWS Austin/San Antonio, TX

April 28, 2006Edwards County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at Apr 28, 2006, 5:11 PM CDT for Edwards County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2006, 5:11 PM CDT (22:11 UTC)
Expired
Apr 28, 2006, 5:45 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 91 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:28 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KEWX 282213
TOREWX
TXC137-282245-
/O.NEW.KEWX.TO.W.0025.060428T2211Z-060428T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS REISSUED A

* TORNADO WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS

* UNTIL 545 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER VAL
  VERDE COUNTY...OR 28 MILES NORTHWEST OF ROCKSPRINGS...MOVING EAST 
  AT 30 MPH.

* THE TORNADIC THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL 
  AREAS OF EDWARDS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3028 10069 3029 10066 3029 10048 2989 10035
      2988 10044 2990 10045 2989 10054 2991 10055
      2992 10069

$$
3 follow-up statements
000 
WWUS54 KEWX 282225
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT FRI APR 28 2006

TXC137-282245-
/O.CON.KEWX.TO.W.0025.000000T0000Z-060428T2245Z/
EDWARDS TX-
524 PM CDT FRI APR 28 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EDWARDS
COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADIC THUNDERSTORM.  THIS STORM WAS LOCATED 23 MILES 
WEST OF ROCKSPRINGS...OR ABOUT 18 MILES NORTHEAST OF LOMA 
ALTA...MOVING EAST AT 40 MPH.

THE TORNADIC THUNDERSTORM WILL BE...
  9 MILES NORTHWEST OF ROCKSPRINGS BY 545 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3028 10069 3029 10066 3029 10009 3001 10013
      2995 10037 2996 10043 2996 10068

$$
000 
WWUS54 KEWX 282237
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT FRI APR 28 2006

TXC137-282245-
/O.CON.KEWX.TO.W.0025.000000T0000Z-060428T2245Z/
EDWARDS TX-
537 PM CDT FRI APR 28 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EDWARDS
COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADIC THUNDERSTORM.  THIS STORM WAS LOCATED 17 MILES 
NORTHWEST OF ROCKSPRINGS...OVER STATE HIGHWAY 55...MOVING EAST AT 35 
MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3028 10069 3029 10066 3029 10009 3001 10013
      2995 10037 2996 10043 2996 10068

$$
000 
WWUS54 KEWX 282252
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT FRI APR 28 2006

TXC137-282302-
/O.EXP.KEWX.TO.W.0025.000000T0000Z-060428T2245Z/
EDWARDS TX-
552 PM CDT FRI APR 28 2006

...THE TORNADO WARNING FOR EDWARDS COUNTY EXPIRES AT 545 PM CDT...

...A SEVERE THUNDERSTOM WARNING IS IN EFFECT FOR EDWARDS COUNTY 
UNTIL 645 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3028 10069 3029 10066 3029 10009 3001 10013
      2995 10037 2996 10043 2996 10068

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:32 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 28, 3:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT FRI APR 28 2006

.DISCUSSION...
AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS
ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC
INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY
AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER.
THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL
SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO
SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT
WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS
WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD
THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST
COUNTIES OF THE CWA BY NOON.

AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL
BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS
WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS
AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY
AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING
HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR
RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY
DRAPES ACROSS THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  87  60  89 / 90 20 -  0
AUSTIN BERGSTROM INTL AIRPORT  64  85  54  87 / 90 20 -  0
DEL RIO INTL AIRPORT           64  90  61  94 / 40 -  -  0
SAN ANTONIO INTL AIRPORT       65  86  59  88 / 60 10 -  0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/04
Hazardous weather outlook, Apr 28, 4:27 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT FRI APR 28 2006

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
427 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON
INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE
INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE
OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING
INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:41 PM CDTSevere Thunderstorm WarningEWXVal Verde49 min
Apr 28, 3:28 PM CDTSevere Thunderstorm WarningEWXVal Verde62 min
Apr 28, 3:37 PM CDTTornado WarningEWXVal Verde23 min
Apr 28, 3:58 PM CDTTornado WarningEWXVal Verde62 min
Apr 28, 4:33 PM CDTTornado WarningEWXEdwards42 min
Apr 28, 5:00 PM CDTTornado WarningEWXVal Verde15 min
Apr 28, 5:45 PM CDTSevere Thunderstorm WarningEWXEdwards28 min
Apr 28, 6:10 PM CDTTornado WarningEWXEdwards35 min
Apr 28, 6:38 PM CDTSevere Thunderstorm WarningEWXKerr37 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.